| Model Number |
20863700 |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/09/2023
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6) 2023 patient said she went to go get hearing aids out of charger and could smell burning so she looked at her charger and noticed it was melting.There was no harm to the patient.Original accessories were used.The charger was replaced.No further follow up information expected.
Additional Manufacturer Narrative
Manufacturer's ref# sf (b)(4): technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Trended case concluded: the connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.The clinical investigation concluded: a damaged power supply or a power supply of very poor quality could lead to burn injuries and in rare conditions there is a small risk that a wrong charging or discharging or a battery thermal runway can lead to high temperatures or fire accidents.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register conclusion reference : the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigation is final.This is a combined initial and final report.